On December 17, 1998 I was given a prescription for Levaquin to treat a sinus infection. I developed pain in my heels around December 24th, 1998.
The next morning I awoke with knots on BOTH of my ankles on the inside, just below the bone. I had moderate pain ,and when I tried to stand, I fell if I leaned forward. I called my Dr's office and a nurse taking calls suggested the swelling that accompanied the pain and knots might be caused by congestive heart failure. I had NO other symptoms of CHF, so I took some Excedrin and waited to see.
The next day I continued to apply ice to the areas and stayed off my feet. On Monday morning I went to my Dr's office, where he was puzzled about what appeared to be Tendonitis of BOTH ankles. He did some tests and called me the next day and referred me to an Orthopedic Surgeon. I got two opinions and both said I had ruptured BOTH tendons!
I went in for surgery to have BOTH tendons repaired on January 15, 1999. It was much worse than the surgeon had predicted. I was also on Medrol, a steroid at the time of taking the Levaquin. I have asked Dr's for 1 1/2 years how this could happen, and the ONLY answer I got was possibly the steroids and a visit to a Chiropractor "might" have caused the rupture.
MORE- On last Friday I went to my Dermatologist who I hadn't seen for several years. He asked about the scars. He then asked me if I had been on any Antibiotic like Cipro just before the Dual Ruptures, and I said yes. He then informed me that many documented cases of Tendon Rupture reported after taking Cipro or other drugs in that family. I checked with my Pharmacy and they said Levaquin was prescribed for me on 12-17-98, and again in April 1999. I then called the maker of Levaquin twice, and spoke to two different women about any cases of this being reported. Both were very evasive and would not answer the question. Anyone with information, or similar Ruptures please contact me. I would like to build a database of cases to see if there may be a basis of a class action law suit.
Last Updated 7/20/04